Texas, 2019

Drought in Texas, December 1 to 31, 2019

December 1 to 31, 2019 · NWS FWD · 1 event in 1 county or zone

Severe drought conditions affected most of Bell County during the entire month of December after little rainfall was received.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe drought conditions affected most of Bell County during the entire month of December after little rainfall was received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 30, 11:21 PM CST, 39 minutes earlier.

Area forecast discussion, Nov 30, 11:21 PM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1121 PM CST Sat Nov 30 2019

.AVIATION...
/06z TAFs/

VFR conditions and northwest winds will prevail through the
period. While sustained winds will generally be around 15 kts,
occasional gusts in the 20-25 kt range are possible overnight
through Sunday afternoon. These values aren't expected to be high
enough to cause any significant crosswind issues at the D10
airports. Wind speeds will begin decreasing Sunday night.

-Stalley

&&

.LONG TERM... /Issued 213 PM CST Sat Nov 30 2019/
/Sunday Night through the End of Next Week/

An upper ridge will be parked over the Rockies for the first half
of next week, which will keep the quiet weather going through at
least Wednesday. A surface ridge which will be located just west
of the area at the start of the period will move east into North
and Central Texas Sunday night and Monday. Clear skies, dry air
and light winds will allow for good radiational cooling conditions
Sunday night. Low temperatures around daybreak Monday should dip
to or below freezing for locations west of Interstate 35/35W,
with the rest of the region dropping into the 33-38 degree range.
Light return flow will develop at the lower levels during the day
Monday as the surface ridge axis shifts east into Louisiana.
Conditions will still remain a bit on the cool side, but
seasonable, with highs ranging from the lower 50s in the northeast
to around 60 in the southwest.

A shortwave will drop southeast through the Plains on Tuesday,
which will send a weak reinforcing front into the area. Southwest
winds ahead of the front will allow temperatures to rebound into
the 60s for afternoon highs, before dropping back down to around
40 Tuesday night behind the front.

The axis of the upper ridge will shift directly overhead midweek
as an upper low moves inland over Southern California. A nice day
will be in store Wednesday with mostly sunny skies and highs in
the 60s. A strengthening lee cyclone ahead of the West Coast system
will tighten the pressure gradient across the Southern Plains,
and strengthen the return flow across North and Central Texas
Wednesday night. However, the upper low will likely move eastward
fast enough to preclude significant moisture return. Scattered
showers may still occur on Thursday as the upper low traverses
the Southern Plains, with deeper convection likely holding off
until the low moves well east of the region into the MS Valley
and taps into better moisture. This would be followed by another
cold front, near-normal temperatures and dry weather for the end
of next week.

30

&&

.SHORT TERM... /Issued 1201 PM CST Sat Nov 30 2019/
/This Afternoon and Tonight/

Dry/cool air advection will increase this afternoon and tonight
behind an eastward moving cold front. A thin line of showers and
thunderstorms will accompany the cold front, but all storms will
move east of the CWA by mid afternoon. A breezy west to northwest
wind will continue through the night as a deep surface low moves
east across the Central Plains. Since wind speeds will stay in the
10 to 20 mph range overnight, temperatures will not fall too
rapidly even though it will be dry and clear. Overnight lows will
range from the mid 30s in the west to the mid 40s across the
southeast.

Deep and dry northwest flow will keep it mostly clear across North
and Central Texas on Sunday. Abundant sun will offset the low
level cold air advection some, allowing afternoon highs to warm
into the middle 50s to lower 60s. It will still feel a bit cooler
due to west to northwest winds in the 10 to 20 mph range along
with some higher gusts.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    39  58  36  56  38 /   0   0   0   0   0
Waco                39  60  36  60  36 /   0   0   0   0   0
Paris               38  53  33  51  35 /   0   0   0   0   0
Denton              37  56  33  55  37 /   0   0   0   0   0
McKinney            38  56  34  54  36 /   0   0   0   0   0
Dallas              40  58  37  55  40 /   0   0   0   0   0
Terrell             38  57  34  55  35 /   0   0   0   0   0
Corsicana           41  57  37  56  37 /   0   0   0   0   0
Temple              42  61  36  60  37 /   0   0   0   0   0
Mineral Wells       37  56  31  58  36 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

26
Hazardous weather outlook, Nov 30, 2:46 PM CST, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
246 PM CST Sat Nov 30 2019

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011215-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
246 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There is a slight chance of thunderstorms Thursday and Thursday
night. Lightning will be the primary hazard. No severe weather is
expected.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Bell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bell forecast zone
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Severe drought affected most of Bell County for the entire month of December.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, December 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 869528.